MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 48MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 48MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120148
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patient had painful left hip after primary implantation.The modular head 42 mm -4 (short) and the acetlr cup hap 48mm w/ imptr were removed.The synergy 12 std offset stem was left insitu.The outcome of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that left hip revision surgery was performed.During the revision, the head and cup were removed.The stem remained implanted.As of today, the implanted devices, all of which were used in treatment and additional information have been requested for this complaint but have not become available.Without definitive part/lot numbers a complete complaint history review cannot be performed for the devices involved.A complaint history review was performed using the part numbers for a modular head 42 mm -4 (short) and acetabular cup 48mm in search of complaints involving pain throughout the lifetime of the product.Similar complaints have been identified for the head.However, as the device is no longer sold, no action is to be taken.Similar complaints have been identified for the cup and this will continue to be monitored.As no batch numbers were provided, a manufacturing record, and device labelling / ifu review could not be performed.All the released devices involved met manufacturing specifications at the time of production.If more information is received, this investigation will be reopened.A risk management review was performed.No additional risks were identified as result of the reported event.Smith and nephew has not received the device/ adequate materials to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without return of the actual devices or further information we cannot further investigate the details supplied in this complaint, our investigation remains inconclusive and a definitive root cause cannot be determined.Due to insufficient information provided we are unable to determine specific factors known to contribute to the alleged fault.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
ACETLR CUP HAP 48MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11787127
Report Number3005975929-2021-00204
Device Sequence Number3909387
Product Code NXT
UDI-Device Identifier03596010502551
UDI-Public3596010502551
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74120148
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN SYNERGY HIP STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;